Mirena (levonorgestrel) for 8 mos. Abnormally long period with intense cramps (2 weeks). Still cramping 4 days later, some nausea and diarrhea. Should I test?

Bleeding on Mirena (levonorgestrel) is highly variable. Most bleed and spot for the first few weeks and then periods dramatically lighten with 50% not having a period by 1 year. There is wide variations in the bleeding pattern typical of Progesterone only methods. Irregular bleeding is expected and does not mean the iud does not work. If you are concerned please schedule an iud check with your obgyn.

Related Questions

Mirena (levonorgestrel) inserted 6 months ago. Currently having constant belly aches, nausea, frequent loose stools and cramps.

Sounds GI. Nausea, diarrhea, cramping and belly aches sounds more like a gastrointestinal problem than anything related to an IUD inserted 6 months ago. If this has been going on for more than a few days, you need to check with your primary care provider about what is going on. In the meantime try the BRATT diet ( bananas, rice, applesauce, tea, and toast) and probiotics to help restore normal bacteria. Read more...